Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 6, 2013, 1:18 PM MDT for Fremont County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2013, 1:18 PM MDT (19:18 UTC)
- Expired
- Aug 6, 2013, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Riverton, WY
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS85 KRIW 061918 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 118 PM MDT TUE AUG 6 2013 ...DRY WINDY WEATHER EXPECTED FOR THIS AFTERNOON FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS FOR ELEVATIONS ABOVE 8000 FEET. .DRY WINDY WEATHER IS EXPECTED FOR THIS AFTERNOON FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS FOR ELEVATIONS ABOVE 8000 FEET JUST AHEAD OF A COOL FRONT APPROACHING FROM THE NORTHEAST. BELOW 8000 FEET...THE SHALLOW COOL AIR MASS BEHIND THE FRONT WILL BE PRODUCING MORE MOIST CONDITIONS AND LIGHTER NORTHEASTERLY BREEZES. WYZ288-070000- /O.NEW.KRIW.FW.W.0008.130806T1918Z-130807T0000Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 118 PM MDT TUE AUG 6 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288 ABOVE 8000 FEET... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...WEST 20 TO 30 MPH WITH SOME GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
589 WWUS85 KRIW 062339 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 539 PM MDT TUE AUG 6 2013 WYZ288-070045- /O.EXP.KRIW.FW.W.0008.000000T0000Z-130807T0000Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 539 PM MDT TUE AUG 6 2013 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288 ABOVE 8000 FEET... WINDS WILL WEAKEN THIS EVENING...AND THE HUMIDITY WILL BEGIN TO SLOWLY RISE. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ 21 HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 6, 2:30 AM MDT, 10 hours 48 minutes earlier.
Area forecast discussion, Aug 6, 2:30 AM MDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 AM MDT TUE AUG 6 2013 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT COOLER AND WETTER NORTHEAST FLOW REMAINS BEHIND A COLD FRONT THAT SAGGED SOUTH INTO THE DIVIDE OVERNIGHT. THIS AFTERNOON...DRY AIR TRIES TO WORK BACK IN FROM THE SOUTHWEST UNDERNEATH SOME MID LEVEL MOISTURE. THERE COULD BE A FEW DRY THUNDERSTORMS OVER THE CENTRAL AND WESTERN MOUNTAINS...WITH A FEW WORKING INTO SOUTHERN SWEETWATER COUNTY AGAIN. THE BETTER MID LEVEL MOISTURE WILL WORK WITH THE BETTER INSTABILITY EAST OF THE DIVIDE AND KICK OFF A FEW MIXED WET AND DRY STORMS ALONG THE I-25 CORRIDOR AND THE BIGHORN MOUNTAINS. SOME LOW LEVEL MOISTURE WILL ALSO REMAIN IN THE BIGHORN BASIN WHERE SUFFICIENT INSTABILITY WILL EXIST FOR STORMS THERE AS WELL. A SIMILAR SETUP EXISTS FOR WEDNESDAY...WITH DRY AIR WORKING INTO THE WEST AS MOIST UPSLOPE FLOW REMAINS EAST OF THE DIVIDE. THERE WILL BE SOME ADDITIONAL SUPPORT FOR THUNDERSTORMS PROVIDED BY A SHORT WAVE ROTATING AROUND THE UPPER HIGH OVER COLORADO...ITS ATTENDANT VORT MAX WILL SKIM THE SOUTHERN WYOMING BORDER WHICH COULD PROVIDE A BETTER FOCUS FOR STORMS ALONG SOUTHERN SWEETWATER. ANY STORMS THAT DO MAKE IT THAT FAR NORTH WILL LIKELY HAVE SUFFICIENT MOISTURE WITH THEM TO ALLOW FOR A WETTING RAIN. ON THURSDAY...ANOTHER SHORTWAVE MOVING INTO THE UPPER GREAT LAKES PUSHES A COLD FRONT INTO WYOMING WHICH WILL BRING ADDED LOW LEVEL MOISTURE UP AGAINST THE DIVIDE. AN UPPER LOW OFF THE CA COAST WILL ALSO START EDGING INTO THE FAR WRN U.S. WHICH MAY BE JUST CLOSE ENOUGH TO PROVIDE A LITTLE UPPER SUPPORT TO OUR FAR WEST. KEPT THE IDEA OF AT LEAST A SLIGHT CHANCE OF A THUNDERSTORM JUST ABOUT ANYWHERE ON THURSDAY WITH THE STRONGER STORMS EXPECTED TO BE ALONG THE I-25 CORRIDOR WHERE THE RICHER MOISTURE...INSTABILITY AND SHEAR WILL ENCOURAGE BETTER ORGANIZATION. .LONG TERM...FRIDAY THROUGH TUESDAY FRIDAY AFTERNOON AND NIGHT STILL LOOKS LIKE AN ACTIVE THUNDERSTORM PERIOD. MODELS CONTINUE TO SHOW A DISTURBANCE MOVING THROUGH ALONG WITH DECENT UPPER LEVEL DIVERGENCE OVER THE AREA. WILL KEEP THE HIGHER CHANCE OF PRECIP GOING. SOUTHWEST FLOW ALOFT ON SATURDAY AND SUNDAY WITH WEAK DISTURBANCES POSSIBLE IN THE FLOW. THE DEEPER MOISTURE APPEARS TO BE OVER THE NORTH AND EAST ZONES BOTH DAYS WITH LESSER MOISTURE TO WORK WITH OVER THE SOUTH AND SOUTHWEST. AGAIN BOUNDARY INTERACTIONS MAY ALSO FOCUS STORM GENERATION AND THAT IS NOT EASY SEVERAL DAYS. FOR NOW WILL KEEP THE HIGHER CHANCES IN THE NORTH AND EAST WITH ISOLATED ACTIVITY ELSEWHERE. UPPER RIDGE IS FORECAST TO NUDGE BACK IN ON MONDAY AND TUESDAY WITH SOME DRIER AIR WORKING INTO THE AREA. THE FAR NORTH AND NORTHEAST ZONES LOOK TO HAVE A CHANCE OF STORMS BOTH DAYS WITH ISOLATED TO NO ACTIVITY ELSEWHERE. HIGH TEMPS WILL BE NEAR NORMAL ON FRIDAY...THEN WARMER HIGHS OVER THE WEEKEND INTO NEXT WEEK WITH MORE 90S EAST OF THE DIVIDE. && .AVIATION.../12Z ISSUANCE/ A STATIONARY FRONT WILL BE ALONG THE DIVIDE WITH GENERALLY NORTHERLY WINDS EAST OF THE DIVIDE...AND WEST TO NORTHWEST WINDS WEST OF THE DIVIDE...EXCEPT MORE SOUTHWEST IN JACKSON HOLE. BOUNDARY LAYER MOISTURE NORTH OF THIS FRONT IS NOT EXPECTED TO BE SUFFICIENT FOR ANY LOW CEILINGS THIS MORNING. THE ATMOSPHERE WILL BE RELATIVELY STABLE ACROSS THE ENTIRE AREA TODAY...BUT CANNOT RULE OUT VERY ISOLATED DIURNAL CONVECTION OVER THE MOUNTAINS AND NEARBY LOWER ELEVATIONS. COVERAGE WILL NOT BE LARGE ENOUGH TO HAVE CONVECTION AT ANY TAF SITE...ESPECIALLY THIS FAR OUT. THE MAIN HAZARD FROM THIS ACTIVITY WILL BE GUSTY WINDS. VFR CONDITIONS ARE EXPECTED EXCEPT NEARBY ANY ISOLATED CONVECTION. && .FIRE WEATHER... MORNING WINDS WILL SHIFT TO THE NORTH AS A WEAK FRONTAL PASSAGE TRACKS SOUTH ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL BRING IN HIGHER RELATIVE HUMIDITY TO AREAS EAST OF THE CONTINENTAL DIVIDE. THIS AFTERNOON...THUNDERSTORMS WILL BE FOCUSED IN ZONES 285 AND 281 WITH MUCH MORE ISOLATED ACTIVITY ELSEWHERE...STRONG WIND GUSTS AND LIGHTNING WILL BE THE MAIN CONCERNS AGAIN TODAY. TEMPERATURES WILL BE BELOW NORMAL TODAY BEHIND THE FRONT WITH NEAR NORMAL TEMPERATURES EXPECTED FOR THE REMAINDER OF MOST OF THE WEEK. TEMPERATURES WILL WARM THROUGH THE WEEKEND. AREAS WEST OF THE DIVIDE WILL REMAIN IN THE DRIER AIR FOR MUCH OF THE WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ALLEN LONG TERM...AR AVIATION...WM FIRE WEATHER...ALLEN
Hazardous weather outlook, Aug 6, 12:59 PM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1259 PM MDT TUE AUG 6 2013 WYZ001>020-022>030-071100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1259 PM MDT TUE AUG 6 2013 ...RED FLAG WARNING IN EFFECT FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS FOR ELEVATIONS ABOVE 8000 FEET THROUGH 6 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS OF 20 TO 30 MPH WILL COMBINE WITH A RELATIVE HUMIDITY OF 10 TO 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ON THE UPPER EAST SLOPE OF THE WIND RIVER MOUNTAINS ABOVE 8000 FEET THIS AFTERNOON THROUGH 6 PM TODAY. ISOLATED THUNDERSTORMS ACROSS THE EAST AND OVER THE HIGHER TERRAIN. THUNDERSTORMS COULD PRODUCE STRONG OUTFLOW WINDS AND FREQUENT LIGHTNING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE HIGHER TERRAIN AND ALONG THE I-25 CORRIDOR. SOME OF THE STORMS OVER THE BIGHORNS...JOHNSON AND NATRONA COUNTY COULD BE SEVERE ON THURSDAY WITH LARGE HAIL...GUSTY WIND AND TORRENTIAL DOWNPOURS. THOSE NEAR THE GILEAD AND SHEEPHERDER HILL BURN SCARS SHOULD BE ALERT FOR HEAVY RAIN ON THURSDAY. FRIDAY AND SATURDAY...SCATTERED THUNDERSTORMS ACROSS THE REGION. SUNDAY AND MONDAY...ISOLATED THUNDERSTORMS OVER THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WINDS OVER 45 MPH...AND HAIL OF ANY SIZE. THANK YOU! TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:22 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Aug 5, 6:50 PM MDT | Special Weather Statement | RIW | Big Horn | 40 min |
Nearby
Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.